October  2014, 34(10): 4155-4182. doi: 10.3934/dcds.2014.34.4155

Structure and regularity of the global attractor of a reaction-diffusion equation with non-smooth nonlinear term

1. 

Kyiv National Taras Shevchenko University, 01033-Kyiv, Ukraine

2. 

Institute for Applied System Analysis, National Technical University of Ukraine "KPI", Kyiv, Ukraine

3. 

Centro de Investigación Operativa, Universidad Miguel Hernández de Elche, Avda. de la Universidad, s/n, 03202 Elche

Received  September 2012 Revised  January 2013 Published  April 2014

In this paper we study the structure of the global attractor for a reaction-diffusion equation in which uniqueness of the Cauchy problem is not guarantied. We prove that the global attractor can be characterized using either the unstable manifold of the set of stationary points or the stable one but considering in this last case only solutions in the set of bounded complete trajectories.
Citation: Oleksiy V. Kapustyan, Pavlo O. Kasyanov, José Valero. Structure and regularity of the global attractor of a reaction-diffusion equation with non-smooth nonlinear term. Discrete & Continuous Dynamical Systems - A, 2014, 34 (10) : 4155-4182. doi: 10.3934/dcds.2014.34.4155
References:
[1]

M. Anguiano, T. Caraballo, J. Real and J. Valero, Pullback attractors for reaction-diffusion equations in some unbounded domains with an $H^{-1}$-valued non-autonomous forcing term and without uniqueness of solutions,, Discrete Contin. Dyn. Syst., 14 (2010), 307.  doi: 10.3934/dcdsb.2010.14.307.  Google Scholar

[2]

J. M. Arrieta, A. Rodríguez-Bernal and J. Valero, Dynamics of a reaction-diffusion equation with a discontinuous nonlinearity,, Internat. J. Bifur. Chaos, 16 (2006), 2695.  doi: 10.1142/S0218127406016586.  Google Scholar

[3]

A. V. Babin and M. I. Vishik, Attracteurs maximaux dans les équations aux dérivées partielles,, in Nonlinear Partial Differential Equations and their Applications, (1985), 1983.   Google Scholar

[4]

A. V. Babin and M. I. Vishik, Attractors of Evolution Equations,, Nauka, (1989).   Google Scholar

[5]

J. M. Ball, Global attractors for damped semilinear wave equations,, Discrete Contin. Dyn. Syst., 10 (2004), 31.  doi: 10.3934/dcds.2004.10.31.  Google Scholar

[6]

P. Brunovsky and B. Fiedler, Connecting orbits in scalar reaction diffusion equations,, Dynamics Reported, 1 (1988), 57.   Google Scholar

[7]

T. Caraballo, P. Marín-Rubio and J. C.Robinson, A comparison between two theories for multivalued semiflows and their asymptotic behaviour,, Set-Valued Anal., 11 (2003), 297.  doi: 10.1023/A:1024422619616.  Google Scholar

[8]

V. V. Chepyzhov and M. I.Vishik, Attractors for Equations of Mathematical Physics,, American Mathematical Society, (2002).   Google Scholar

[9]

N. V. Gorban, O. V. Kapustyan and P. O. Kasyanov, Uniform trajectory attractor for non-autonomous reaction-diffusion equations with Carathodorys nonlinearity,, Nonlinear Analysis, 98 (2014), 13.  doi: 10.1016/j.na.2013.12.004.  Google Scholar

[10]

A. V. Kapustyan, Global attractors for nonautonomous reaction-diffusion equation,, Differential Equations, 38 (2002), 1467.  doi: 10.1023/A:1022378831393.  Google Scholar

[11]

O. V. Kapustyan, V. S. Melnik, J. Valero and V. V. Yasinsky, Global Attractors of Multivalued Dynamical Systems and Evolution Equations Without Uniqueness,, Naukova Dumka, (2008).   Google Scholar

[12]

A. V. Kapustyan, A. V. Pankov and J. Valero, On global attractors of multivalued semiflows generated by the 3D Bénard system,, Set-Valued Var. Anal., 20 (2012), 445.  doi: 10.1007/s11228-011-0197-5.  Google Scholar

[13]

O. V. Kapustyan, P. O. Kasyanov and J. Valero, Structure of uniform global attractor for general non-autonomous reaction-diffusion system,, in Continuous and Distributed Systems: Theory and Applications (eds. M. Z. Zgurovsky and V. A. Sadovninchniy), (2014), 163.  doi: 10.1007/978-3-319-03146-0_12.  Google Scholar

[14]

A. V. Kapustyan and J. Valero, On the connectedness and asymptotic behaviour of solutions of reaction-diffusion systems,, J. Math. Anal. Appl., 323 (2006), 614.  doi: 10.1016/j.jmaa.2005.10.042.  Google Scholar

[15]

A. V. Kapustyan and J. Valero, On the Kneser property for the complex Ginzburg-Landau equation and the Lotka-Volterra system with diffusion,, J. Math. Anal. Appl., 357 (2009), 254.  doi: 10.1016/j.jmaa.2009.04.010.  Google Scholar

[16]

O. V. Kapustyan and J. Valero, Comparison between trajectory and global attractors for evolution systems without uniqueness of solutions,, Internat. J. Bifur. Chaos, 20 (2010), 2723.  doi: 10.1142/S0218127410027313.  Google Scholar

[17]

P. O. Kasyanov, Multivalued dynamics of solutions of autonomous operator differential equations with pseudomonotone nonlinearity,, Math. Notes, 92 (2012), 205.  doi: 10.1134/S0001434612070231.  Google Scholar

[18]

P. O. Kasyanov, L. Toscano and N. V. Zadoianchuk, Regularity of weak solutions and their attractors for a parabolic feedback control problem,, Set-Valued Var. Anal., 21 (2013), 271.  doi: 10.1007/s11228-013-0233-8.  Google Scholar

[19]

J. K. Hale, Asymptotic Behavior of Dissipative Systems,, American Mathematical Society, (1988).   Google Scholar

[20]

D. Henry, Some infinite-dimensional Morse-Smale systems defined by parabolic partial differential equations,, J. Differential Equations, 59 (1985), 165.  doi: 10.1016/0022-0396(85)90153-6.  Google Scholar

[21]

J. L. Lions, Quelques Méthodes de Résolution des Problèmes aux Limites non Linéaires,, Gauthier-Villar, (1969).   Google Scholar

[22]

V. S. Melnik and J. Valero, On attractors of multi-valued semi-flows and differential inclusions,, Set-Valued Anal., 6 (1998), 83.  doi: 10.1023/A:1008608431399.  Google Scholar

[23]

C. Rocha, Examples of attractors in scalar reaction-diffusion equations,, J. Differential Equations, 73 (1988), 178.  doi: 10.1016/0022-0396(88)90124-6.  Google Scholar

[24]

C. Rocha, Properties of the attractor of a scalar parabolic PDE,, J. Dynamics Differential Equations, 3 (1991), 575.  doi: 10.1007/BF01049100.  Google Scholar

[25]

C. Rocha and B. Fiedler, Heteroclinic orbits of semilinear parabolic equations,, J. Differential. Equations, 125 (1996), 239.  doi: 10.1006/jdeq.1996.0031.  Google Scholar

[26]

G. R. Sell and Y. You, Dynamics of Evolutionary Equations,, Springer, (2002).   Google Scholar

[27]

R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics,, Springer-Verlag, (1997).   Google Scholar

[28]

E. Zeidler, Nonlinear Functional Analysis and Its Applications II,, Springer, (1990).  doi: 10.1007/978-1-4612-4838-5.  Google Scholar

[29]

M. Z. Zgurovsky, P. O. Kasyanov, O. V. Kapustyan, J. Valero and J. V. Zadoianchuk, Evolution Inclusions and Variation Inequalities for Earth Data Processing III. Long-Time Behavior of Evolution Inclusions Solutions in Earth Data Analysis,, Series: Advances in Mechanics and Mathematics, (2012).   Google Scholar

show all references

References:
[1]

M. Anguiano, T. Caraballo, J. Real and J. Valero, Pullback attractors for reaction-diffusion equations in some unbounded domains with an $H^{-1}$-valued non-autonomous forcing term and without uniqueness of solutions,, Discrete Contin. Dyn. Syst., 14 (2010), 307.  doi: 10.3934/dcdsb.2010.14.307.  Google Scholar

[2]

J. M. Arrieta, A. Rodríguez-Bernal and J. Valero, Dynamics of a reaction-diffusion equation with a discontinuous nonlinearity,, Internat. J. Bifur. Chaos, 16 (2006), 2695.  doi: 10.1142/S0218127406016586.  Google Scholar

[3]

A. V. Babin and M. I. Vishik, Attracteurs maximaux dans les équations aux dérivées partielles,, in Nonlinear Partial Differential Equations and their Applications, (1985), 1983.   Google Scholar

[4]

A. V. Babin and M. I. Vishik, Attractors of Evolution Equations,, Nauka, (1989).   Google Scholar

[5]

J. M. Ball, Global attractors for damped semilinear wave equations,, Discrete Contin. Dyn. Syst., 10 (2004), 31.  doi: 10.3934/dcds.2004.10.31.  Google Scholar

[6]

P. Brunovsky and B. Fiedler, Connecting orbits in scalar reaction diffusion equations,, Dynamics Reported, 1 (1988), 57.   Google Scholar

[7]

T. Caraballo, P. Marín-Rubio and J. C.Robinson, A comparison between two theories for multivalued semiflows and their asymptotic behaviour,, Set-Valued Anal., 11 (2003), 297.  doi: 10.1023/A:1024422619616.  Google Scholar

[8]

V. V. Chepyzhov and M. I.Vishik, Attractors for Equations of Mathematical Physics,, American Mathematical Society, (2002).   Google Scholar

[9]

N. V. Gorban, O. V. Kapustyan and P. O. Kasyanov, Uniform trajectory attractor for non-autonomous reaction-diffusion equations with Carathodorys nonlinearity,, Nonlinear Analysis, 98 (2014), 13.  doi: 10.1016/j.na.2013.12.004.  Google Scholar

[10]

A. V. Kapustyan, Global attractors for nonautonomous reaction-diffusion equation,, Differential Equations, 38 (2002), 1467.  doi: 10.1023/A:1022378831393.  Google Scholar

[11]

O. V. Kapustyan, V. S. Melnik, J. Valero and V. V. Yasinsky, Global Attractors of Multivalued Dynamical Systems and Evolution Equations Without Uniqueness,, Naukova Dumka, (2008).   Google Scholar

[12]

A. V. Kapustyan, A. V. Pankov and J. Valero, On global attractors of multivalued semiflows generated by the 3D Bénard system,, Set-Valued Var. Anal., 20 (2012), 445.  doi: 10.1007/s11228-011-0197-5.  Google Scholar

[13]

O. V. Kapustyan, P. O. Kasyanov and J. Valero, Structure of uniform global attractor for general non-autonomous reaction-diffusion system,, in Continuous and Distributed Systems: Theory and Applications (eds. M. Z. Zgurovsky and V. A. Sadovninchniy), (2014), 163.  doi: 10.1007/978-3-319-03146-0_12.  Google Scholar

[14]

A. V. Kapustyan and J. Valero, On the connectedness and asymptotic behaviour of solutions of reaction-diffusion systems,, J. Math. Anal. Appl., 323 (2006), 614.  doi: 10.1016/j.jmaa.2005.10.042.  Google Scholar

[15]

A. V. Kapustyan and J. Valero, On the Kneser property for the complex Ginzburg-Landau equation and the Lotka-Volterra system with diffusion,, J. Math. Anal. Appl., 357 (2009), 254.  doi: 10.1016/j.jmaa.2009.04.010.  Google Scholar

[16]

O. V. Kapustyan and J. Valero, Comparison between trajectory and global attractors for evolution systems without uniqueness of solutions,, Internat. J. Bifur. Chaos, 20 (2010), 2723.  doi: 10.1142/S0218127410027313.  Google Scholar

[17]

P. O. Kasyanov, Multivalued dynamics of solutions of autonomous operator differential equations with pseudomonotone nonlinearity,, Math. Notes, 92 (2012), 205.  doi: 10.1134/S0001434612070231.  Google Scholar

[18]

P. O. Kasyanov, L. Toscano and N. V. Zadoianchuk, Regularity of weak solutions and their attractors for a parabolic feedback control problem,, Set-Valued Var. Anal., 21 (2013), 271.  doi: 10.1007/s11228-013-0233-8.  Google Scholar

[19]

J. K. Hale, Asymptotic Behavior of Dissipative Systems,, American Mathematical Society, (1988).   Google Scholar

[20]

D. Henry, Some infinite-dimensional Morse-Smale systems defined by parabolic partial differential equations,, J. Differential Equations, 59 (1985), 165.  doi: 10.1016/0022-0396(85)90153-6.  Google Scholar

[21]

J. L. Lions, Quelques Méthodes de Résolution des Problèmes aux Limites non Linéaires,, Gauthier-Villar, (1969).   Google Scholar

[22]

V. S. Melnik and J. Valero, On attractors of multi-valued semi-flows and differential inclusions,, Set-Valued Anal., 6 (1998), 83.  doi: 10.1023/A:1008608431399.  Google Scholar

[23]

C. Rocha, Examples of attractors in scalar reaction-diffusion equations,, J. Differential Equations, 73 (1988), 178.  doi: 10.1016/0022-0396(88)90124-6.  Google Scholar

[24]

C. Rocha, Properties of the attractor of a scalar parabolic PDE,, J. Dynamics Differential Equations, 3 (1991), 575.  doi: 10.1007/BF01049100.  Google Scholar

[25]

C. Rocha and B. Fiedler, Heteroclinic orbits of semilinear parabolic equations,, J. Differential. Equations, 125 (1996), 239.  doi: 10.1006/jdeq.1996.0031.  Google Scholar

[26]

G. R. Sell and Y. You, Dynamics of Evolutionary Equations,, Springer, (2002).   Google Scholar

[27]

R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics,, Springer-Verlag, (1997).   Google Scholar

[28]

E. Zeidler, Nonlinear Functional Analysis and Its Applications II,, Springer, (1990).  doi: 10.1007/978-1-4612-4838-5.  Google Scholar

[29]

M. Z. Zgurovsky, P. O. Kasyanov, O. V. Kapustyan, J. Valero and J. V. Zadoianchuk, Evolution Inclusions and Variation Inequalities for Earth Data Processing III. Long-Time Behavior of Evolution Inclusions Solutions in Earth Data Analysis,, Series: Advances in Mechanics and Mathematics, (2012).   Google Scholar

[1]

Abdelghafour Atlas, Mostafa Bendahmane, Fahd Karami, Driss Meskine, Omar Oubbih. A nonlinear fractional reaction-diffusion system applied to image denoising and decomposition. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020321

[2]

Shasha Hu, Yihong Xu, Yuhan Zhang. Second-Order characterizations for set-valued equilibrium problems with variable ordering structures. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020164

[3]

Lin Shi, Xuemin Wang, Dingshi Li. Limiting behavior of non-autonomous stochastic reaction-diffusion equations with colored noise on unbounded thin domains. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5367-5386. doi: 10.3934/cpaa.2020242

[4]

Weiwei Liu, Jinliang Wang, Yuming Chen. Threshold dynamics of a delayed nonlocal reaction-diffusion cholera model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020316

[5]

Leilei Wei, Yinnian He. A fully discrete local discontinuous Galerkin method with the generalized numerical flux to solve the tempered fractional reaction-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020319

[6]

H. M. Srivastava, H. I. Abdel-Gawad, Khaled Mohammed Saad. Oscillatory states and patterns formation in a two-cell cubic autocatalytic reaction-diffusion model subjected to the Dirichlet conditions. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020433

[7]

Jianhua Huang, Yanbin Tang, Ming Wang. Singular support of the global attractor for a damped BBM equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020345

[8]

Weisong Dong, Chang Li. Second order estimates for complex Hessian equations on Hermitian manifolds. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020377

[9]

Serena Dipierro, Benedetta Pellacci, Enrico Valdinoci, Gianmaria Verzini. Time-fractional equations with reaction terms: Fundamental solutions and asymptotics. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 257-275. doi: 10.3934/dcds.2020137

[10]

Yichen Zhang, Meiqiang Feng. A coupled $ p $-Laplacian elliptic system: Existence, uniqueness and asymptotic behavior. Electronic Research Archive, 2020, 28 (4) : 1419-1438. doi: 10.3934/era.2020075

[11]

Zhenzhen Wang, Tianshou Zhou. Asymptotic behaviors and stochastic traveling waves in stochastic Fisher-KPP equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020323

[12]

Scipio Cuccagna, Masaya Maeda. A survey on asymptotic stability of ground states of nonlinear Schrödinger equations II. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020450

[13]

Adel M. Al-Mahdi, Mohammad M. Al-Gharabli, Salim A. Messaoudi. New general decay result for a system of viscoelastic wave equations with past history. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020273

[14]

Mengni Li. Global regularity for a class of Monge-Ampère type equations with nonzero boundary conditions. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020267

[15]

Hoang The Tuan. On the asymptotic behavior of solutions to time-fractional elliptic equations driven by a multiplicative white noise. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020318

[16]

Xavier Carvajal, Liliana Esquivel, Raphael Santos. On local well-posedness and ill-posedness results for a coupled system of mkdv type equations. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020382

[17]

Fathalla A. Rihan, Hebatallah J. Alsakaji. Stochastic delay differential equations of three-species prey-predator system with cooperation among prey species. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020468

[18]

Mathew Gluck. Classification of solutions to a system of $ n^{\rm th} $ order equations on $ \mathbb R^n $. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5413-5436. doi: 10.3934/cpaa.2020246

[19]

Andy Hammerlindl, Jana Rodriguez Hertz, Raúl Ures. Ergodicity and partial hyperbolicity on Seifert manifolds. Journal of Modern Dynamics, 2020, 16: 331-348. doi: 10.3934/jmd.2020012

[20]

Huu-Quang Nguyen, Ya-Chi Chu, Ruey-Lin Sheu. On the convexity for the range set of two quadratic functions. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020169

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (19)
  • HTML views (0)
  • Cited by (20)

[Back to Top]